Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 8, NWS Grand Rapids, MI

January 23, 2011

NWS Grand Rapids, MI issued this small craft advisory at Jan 23, 2011, 3:47 PM EST. It took effect at Jan 23, 2011, 7:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 3:47 PM EST (20:47 UTC)
In effect from
Jan 23, 2011, 7:00 PM EST
Expired
Jan 25, 2011, 3:59 AM EST
In force
33 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WHUS73 KGRR 232047
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
347 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY NORTH OF HOLLAND TONIGHT THROUGH MONDAY NIGHT...

.SOUTHERLY WINDS WILL BE ON THE INCREASE THIS EVENING REACHING 30
KNOTS NORTH OF HOLLAND...ESPECIALLY UP NEAR BIG AND LITTLE SABLE
POINT. THE WINDS WILL DIMINISH SOME MONDAY EVENING INTO MONDAY
NIGHT...BUT THE WAVES WILL REMAIN A HAZARD TO SMALLER CRAFT WELL
INTO MONDAY NIGHT.

LMZ846>849-240500-
/O.NEW.KGRR.SC.Y.0008.110124T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
347 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST TUESDAY. 

* WINDS: SOUTHERLY WINDS TONIGHT WILL INCREASE TO AROUND 30 KNOTS
  NORTH OF HOLLAND...WHICH WILL PERSIST INTO MONDAY AS WELL.

* WAVES: WAVES OF 4 TO 7 FEET ARE EXPECTED TONIGHT INTO MONDAY
  NEAR BIG AND LITTLE SABLE POINTS...WITH 3 TO 5 FOOT WAVES NEAR
  HOLLAND AND GRAND HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE
6 follow-up statements
340 
WHUS73 KGRR 240351
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 PM EST SUN JAN 23 2011

LMZ846>849-241200-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1051 PM EST SUN JAN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS: SOUTHEAST 10 TO 20 TONIGHT BECOMING SOUTH ON MONDAY

* WAVES: 3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
936 
WHUS73 KGRR 240903
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 AM EST MON JAN 24 2011

LMZ846>849-241715-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
403 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS: SOUTH 15 TO 25 KNOTS TODAY BECOMING WEST 10 TO 20 KNOTS
  TONIGHT

* WAVES: 3 TO 5 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
009 
WHUS73 KGRR 241556
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1056 AM EST MON JAN 24 2011

LMZ846>849-250000-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1056 AM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS: SOUTHEAST 15 TO 25 KNOTS TODAY DIMINISHING TO WEST 10 TO 15 KNOTS
  TONIGHT

* WAVES: 3 TO 6 FEET THIS AFTERNOON SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

NJJ
021 
WHUS73 KGRR 242053
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EST MON JAN 24 2011

LMZ846>849-250500-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
353 PM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WINDS: SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO THE WEST
  TONIGHT.

* WAVES: WAVES OF 3 TO 5 FEET THIS EVENING WILL SUBSIDE TO 2 TO 4
  FEET BY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRR

DUKE
040 
WHUS73 KGRR 250352
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1052 PM EST MON JAN 24 2011

LMZ846>849-251200-
/O.CON.KGRR.SC.Y.0008.000000T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1052 PM EST MON JAN 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS: WEST 10 TO 20 KNOTS. 

* WAVES: 3 TO 5 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET BY DAYBREAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRR
089 
WHUS73 KGRR 250859
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
359 AM EST TUE JAN 25 2011

LMZ846>849-251000-
/O.CAN.KGRR.SC.Y.0008.000000T0000Z-110125T1200Z/
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
359 AM EST TUE JAN 25 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WEST WINDS HAVE DIMINISH TO AROUND 10 KNOTS AND WAVES HAVE
SUBSIDED TO 2 TO 4 FEET.

$$


HTTP://WWW.WEATHER.GOV/GRR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 2:55 PM EST, 52 minutes earlier.

Area forecast discussion, Jan 23, 2:55 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
255 PM EST SUN JAN 23 2011

LATEST UPDATE...LONG TERM...

.SYNOPSIS...(413 AM EST SUN JAN 23 2011)
ARCTIC AIR WILL STAY IN PLACE FOR ANOTHER DAY AS HIGH TEMPERATURES
WILL ONLY REACH THE MID TEENS TODAY.  MONDAY AND TUESDAY WILL NOT BE
AS COLD WITH TEMPERATURES GETTING INTO THE 20S.

SNOW WILL RETURN ON MONDAY AS ANOTHER CLIPPER BRINGS MUCH OF THE
AREA 1 TO 2 INCHES OF SNOW DURING THE DAY.  THE SNOW MAY LINGER
ACROSS CENTRAL LOWER MICHIGAN INTO MONDAY NIGHT...BUT A GENERAL
DIMINISHING TREND IS EXPECTED BY THEN.

&&

.SHORT TERM...(1110 AM EST SUN JAN 23 2011)
(THIS AFTERNOON THROUGH TUESDAY)
SOUTHEAST FLOW THIS MORNING HAS PUSHED MOST OF THE LAKE EFFECT
CLOUDS AND SNOW SHOWERS OFF SHORE AS OF 1100 AM. BANDS OF SNOW OVER
THE LAKE CAN BE SEEN PUSHING WESTWARD IN BOTH SATELLITE AND RADAR
IMAGERY. FORECAST CONCERNS THIS AFTERNOON PERTAIN TO HOW THE LAKE
SNOW BANDS EVOLVE AND WHERE THE WINDS WILL DIRECT THEM THIS
AFTERNOON.

HIGH PRESSURE IS FORECAST TO SLIDE SOUTHEAST THROUGH THE COURSE OF
THE DAY...ALLOWING THE FLOW TO BECOME SOUTHWEST BY EVENING. HAVE
MAINTAINED POPS ON THE COAST FOR SNOW SHOWERS ROUGHLY FROM KMKG
NORTHWARD AS THESE BANDS TRY TO PUSH IN LATER THIS AFTERNOON. FOR
THE NEXT FEW HOURS IT APPEARS MOSTLY SUNNY SKIES WILL DOMINATE. THE
SUNSHINE WILL BE DECEIVING THOUGH...AS TEMPERATURES WILL REMAIN
COLD...CLIMBING THROUGH THE SINGLE DIGITS ABOVE ZERO TO HIGHS ONLY
IN THE MIDDLE TEENS.

WE WILL BE WATCHING THE SNOW BANDS CLOSELY AS THEY SHOULD BEGIN TO
IMPACT THE NORTHERN LAKESHORE AREAS NORTH OF GRAND HAVEN AFTER
400PM. THERE MAY BE SOME LIGHT ACCUMS ACTUALLY ALONG THE NORTH COAST
BETWEEN 400PM AND 700PM...AN INCH OR LESS.

REMAINDER OF PREVIOUS DISCUSSION FOLLOWS...
THE SOUTHERLY FLOW CONTINUES TONIGHT AND THE SNOW BAND MAY STILL BE
PLAYING TAG WITH THE COASTAL AREAS NORTH OF MKG.  THE NEXT CLIPPER
WILL ALSO BE APPROACHING FROM THE UPPER MIDWEST TOWARD DAYBREAK
MONDAY.  WILL CONFINE POPS TO AREAS WEST OF U.S. 131.  THERE MAY BE
SOME CLEARING EARLY WHICH WILL ALLOW TEMPS TO FALL INTO THE SINGLE
DIGITS THIS EVENING.  BUT THEN CLOUDS WILL BE ON THE INCREASE ALONG
WITH INCREASED SOUTHERLY WINDS.  THIS WILL KEEP TEMPS FAIRLY STEADY
AFTER MIDNIGHT.

WE WILL SEE WARM ADVECTION PCPN DEVELOP AHEAD OF THE CLIPPER ON
MONDAY.  THE STEADIEST SNOW SHOULD OCCUR FROM LATE MORNING INTO MID
AFTERNOON.  THE LIFT IN THE DGZ IS RATHER WEAK...SO MOST AREAS WILL
ONLY SEE AROUND AN INCH OF SNOW...WITH AROUND TWO INCHES POSSIBLE IN
THE NW WITH SOME LAKE ENHANCEMENT.  HAVE REDUCED POPS FOR MONDAY
NIGHT AS THE BULK OF THE PCPN APPEARS TO OCCUR IN THE WARM ADVECTION
PATTERN EARLIER IN THE DAY.  TUESDAY APPEARS UNEVENTFUL AS THE
CLIPPER EXITS AND LAKE DELTA T/S WILL ONLY BE MARGINAL FOR JUST SOME
FLURRIES.  MAX TEMPS WARMING TO AROUND 30 ALONG WITH A FEW PEEKS OF
SUN POSSIBLE.

&&

.LONG TERM...(255 PM EST SUN JAN 23 2011)
(WEDNESDAY THROUGH SUNDAY)
THE THEME OF THE LONG TERM CONTINUES TO BE NW FLOW ALOFT IN PLACE
WITH SHORT WAVES/CLIPPER SYSTEMS MOVING THROUGH ON OCCASION.

THE NEXT SHORT WAVE IN THE SERIES WILL BE MOVING THROUGH THE REGION
AT THE BEGINNING OF THE LONG TERM ON WED. THIS SHORT WAVE DOES NOT
LOOK TO HAVE A LOT OF MOISTURE AVAILABLE AS MOISTURE IS RATHER
SHALLOW. LOW LEVEL TEMPS WILL ALSO BE RELATIVELY MILD INITIALLY
AROUND -5C...SO LAKE EFFECT WILL NOT BE MUCH OF A FACTOR UNTIL LATER
ON WED WHEN -10C AIR MOVES IN.

IT LOOKS LIKE WE SHOULD HAVE A BREAK THU INTO EARLY FRI AS A MORE
ORGANIZED WAVE DEVELOPS ACROSS THE PRAIRIE PROVINCES OF CANADA...AND
WE SEE A BIT OF DECENT RIDGING MOVE IN AHEAD OF IT. H850 TEMPS WILL
MODERATE TO AROUND 0C OR SO WITH LOW LEVEL SW FLOW. THIS SHOULD
BRING TEMPS CLOSE TO THE FREEZING MARK BY FRI AFTERNOON.

THE MORE ORGANIZED SHORT WAVE WILL THEN APPROACH THE AREA FRI
AFTERNOON BRINGING BACK IN A CHC OF SOME SNOW. THE PICTURE BECOMES A
BIT UNCERTAIN THEN FOR NEXT WEEKEND WHETHER WE SEE A COUPLE OF MORE
SHORT WAVES OR IF THE MAIN ONE CLOSES OFF AND SITS OVER THE REGION.
EITHER WAY...WE ARE EXPECTED TO RE-GENERATE THE LAKE EFFECT SNOW
SHOWERS FOR NEXT WEEKEND WITH MUCH COLDER AIR SURGING BACK IN ACROSS
THE AREA. IT WILL BE POSSIBLE THAT WE SEE -20C AIR AT H850 MOVE BACK
IN...WHICH WOULD SUPPORT HIGHS IN THE TEENS ONCE AGAIN NEXT SUN OR
LATER.

&&

.AVIATION...(1244 PM EST SUN JAN 23 2011)
CONDITIONS THROUGH AROUND 08Z MON SHOULD REMAIN MAINLY VFR AT MOST
LOCATIONS. HIGH PRESSURE OVERHEAD ALONG WITH VERY DRY AIR IS
BRINGING MAINLY CLEAR SKIES TO THE AREA. A LAKE EFFECT BAND OF SNOW
SHOWERS HAS PUSHED OFFSHORE EARLY THIS AFTERNOON. WE EXPECT THIS TO
MOVE BACK TO THE EAST THIS AFTERNOON AND IMPACT AREAS AROUND AND
NORTH OF KMKG FOR A PERIOD LATE THIS AFTERNOON WITH SOME MVFR
CONDITIONS. THIS SHOULD MOVE NORTH THEN THIS EVENING AND KMKG SHOULD
CLEAR OUT ONCE AGAIN.

THE PERIOD AFTER 08Z MON IS THE NEXT PERIOD OF CONCERN. MID CLOUDS
AROUND 10K FT WILL MOVE IN JUST BEFORE 08Z FROM SW TO NE. WE WILL
THEN SEE LOW LEVEL MOISTURE MOVE IN FROM THE SW BEGINNING AROUND
08Z-10Z. THIS WILL EVENTUALLY HELP TO DEVELOP VERY LIGHT SNOW ACROSS
THE AREA. THE SNOW IS NOT EXPECTED TO ACCUMULATE MUCH...BUT IT IS
EXPECTED TO RESTRICT VSBYS AND CIGS. WE EXPECT IFR CONDITIONS AT
MOST LOCATIONS BY 13Z. THERE IS SOME CONCERN THAT AFTER 18Z MON...WE
WILL START TO SEE SNOW TRANSITION OVER TO FZDZ.

&&

.MARINE...(1110 AM EST SUN JAN 23 2011)
LET THE SMALL CRAFT ADVISORY EXPIRE AS WINDS AND WAVES HAVE COME
DOWN WITH HIGH PRESSURE SLIDING THROUGH THE AREA. WILL NEED TO TAKE
A LOOK AT THINGS AGAIN THIS AFTERNOON AS WE WILL LIKELY NEED A SMALL
CRAFT ADVISORY FOR TONIGHT AT LEAST IN NORTHERN PORTIONS OF THE
FORECAST AREA. SOUTHERLY WINDS DEVELOP WHICH MAY PUSH TOWARD 30
KNOTS NEAR THE POINTS.

&&

.HYDROLOGY...(413 AM EST SUN JAN 23 2011)
MAIN HYDROLOGY CONCERN WILL BE ICE JAMS WITH THE SNOW AND COLD
LOCKED IN PLACE ACROSS THE AREA. ICE WILL CONTINUE TO DEVELOP ON
AREA RIVERS AND STREAMS WITH THE COLD AIR IN PLACE THIS WEEKEND.
SOME MODERATION IN TEMPERATURES IS EXPECTED NEXT WEEK...BUT IT WILL
NOT BE ENOUGH TO CHANGE CONDITIONS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:    JK
SHORT TERM:  JK/DUKE
LONG TERM:   NJJ
AVIATION:    NJJ
MARINE:      JK
HYDROLOGY:   JK
Hazardous weather outlook, Jan 23, 5:15 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 AM EST SUN JAN 23 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-240945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
515 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW LAKE EFFECT SNOW SHOWERS ARE POSSIBLE TODAY AND TONIGHT ALONG
THE LAKESHORE NORTH OF HOLLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS ARE LIKELY AGAIN ON MONDAY AND MONDAY NIGHT... WITH
LIGHT ACCUMULATIONS POSSIBLE AREA WIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-240945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
515 AM EST SUN JAN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WAVES HAD ALREADY SUBSIDED...OR WILL SUBSIDE...THIS MORNING. HOWEVER
SOUTH WINDS WILL INCREASE TO 15 TO 30 KNOTS TONIGHT... CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS AND WAVES WILL BE FREQUENTLY HAZARDOUS TO SMALL CRAFT MONDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE

In the hours before

Local storm report, Jan 23, 10:15 AM EST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 AM EST SUN JAN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 AM     SNOW             3 W BELLEVUE            42.44N 85.08W
01/23/2011  M0.7 INCH        BARRY              MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             1 W DEWITT              42.84N 84.60W
01/23/2011  M1.0 INCH        CLINTON            MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 9 AM.

1003 AM     SNOW             4 NW MONTAGUE           43.46N 86.42W
01/23/2011  M6.0 INCH        MUSKEGON           MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             4 NW RIVES JUNCTION     42.43N 84.52W
01/23/2011  M0.1 INCH        JACKSON            MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 9 AM.

1003 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.78W
01/23/2011  M4.8 INCH        KENT               MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             4 WNW CALEDONIA         42.81N 85.59W
01/23/2011  M1.4 INCH        KENT               MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 830 AM.

1003 AM     SNOW             5 NNE GRAND RAPIDS      43.03N 85.63W
01/23/2011  M1.5 INCH        KENT               MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 9 AM.

1003 AM     SNOW             ENE BIG RAPIDS          43.70N 85.48W
01/23/2011  M0.4 INCH        MECOSTA            MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 8 AM.

1003 AM     SNOW             3 WSW HART              43.68N 86.42W
01/23/2011  M1.7 INCH        OCEANA             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             3 NNE HOLLAND           42.82N 86.09W
01/23/2011  M6.5 INCH        OTTAWA             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 6 AM.

1003 AM     SNOW             3 W WALKER              43.00N 85.83W
01/23/2011  M4.4 INCH        OTTAWA             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 730 AM.

&&

MKALEMBK
Local storm report, Jan 23, 10:20 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST SUN JAN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     SNOW             ST. JOHNS               43.00N 84.56W
01/22/2011  M0.9 INCH        CLINTON            MI   TRAINED SPOTTER

            DAILY SNOWFALL.

0925 PM     SNOW             OSHTEMO                 42.26N 85.68W
01/22/2011  M2.0 INCH        KALAMAZOO          MI   TRAINED SPOTTER

            SNOWFALL SINCE MIDNIGHT.

1115 PM     SNOW             3 N HOLLAND STATE PARK  42.83N 86.21W
01/22/2011  M7.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            SNOWFALL SINCE MIDNIGHT. TWO DAY TOTAL IS 8.0 INCHES.
            SNOW DEPTH IS 16.0 INCHES.

0731 AM     SNOW             4 E KENTWOOD            42.90N 85.51W
01/23/2011  M1.8 INCH        KENT               MI   OFFICIAL NWS OBS

            24 HOUR SNOWFALL ENDING AT 7 AM.

0731 AM     SNOW             4 WSW FREMONT           43.44N 86.02W
01/23/2011  M1.7 INCH        NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

0731 AM     SNOW             EAST GRAND RAPIDS       42.94N 85.61W
01/23/2011  M2.5 INCH        KENT               MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

0731 AM     SNOW             5 NNW LANSING           42.80N 84.58W
01/23/2011  M0.9 INCH        CLINTON            MI   OFFICIAL NWS OBS

            24 HOUR SNOWFALL ENDING AT 7 AM.

0731 AM     SNOW             4 SSE MUSKEGON          43.17N 86.22W
01/23/2011  M7.7 INCH        MUSKEGON           MI   OFFICIAL NWS OBS

            24 HOUR SNOWFALL ENDING AT 7 AM.

0731 AM     SNOW             9 E WHITE CLOUD         43.57N 85.59W
01/23/2011  M1.0 INCH        NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 745 AM.

0802 AM     SNOW             6 NNW SCOTTVILLE        44.03N 86.33W
01/23/2011  M5.2 INCH        MASON              MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 5 AM.

0802 AM     SNOW             3 NNE PAW PAW           42.26N 85.87W
01/23/2011  M2.3 INCH        VAN BUREN          MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

0802 AM     SNOW             1 N HASLETT             42.76N 84.40W
01/23/2011  M0.4 INCH        INGHAM             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

0832 AM     SNOW             BIG RAPIDS              43.70N 85.48W
01/23/2011  M0.8 INCH        MECOSTA            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

0838 AM     SNOW             1 E HOLLAND             42.78N 86.09W
01/23/2011  M6.5 INCH        OTTAWA             MI   TRAINED SPOTTER

            24 HOUR SNOWFALL ENDING AT 8 AM.

0838 AM     SNOW             2 ENE BROOKLYN          42.12N 84.21W
01/23/2011  M0.3 INCH        JACKSON            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

0919 AM     SNOW             3 WSW HART              43.68N 86.42W
01/23/2011  M1.7 INCH        OCEANA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             3 WSW HART              43.68N 86.42W
01/23/2011  M1.7 INCH        OCEANA             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             ENE BIG RAPIDS          43.70N 85.48W
01/23/2011  M0.4 INCH        MECOSTA            MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 8 AM.

1003 AM     SNOW             5 NNE GRAND RAPIDS      43.03N 85.63W
01/23/2011  M1.5 INCH        KENT               MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 9 AM.

1003 AM     SNOW             4 WNW CALEDONIA         42.81N 85.59W
01/23/2011  M1.4 INCH        KENT               MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 830 AM.

1003 AM     SNOW             1 WSW GRANDVILLE        42.90N 85.78W
01/23/2011  M4.8 INCH        KENT               MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             4 NW RIVES JUNCTION     42.43N 84.52W
01/23/2011  M0.1 INCH        JACKSON            MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 9 AM.

1003 AM     SNOW             4 NW MONTAGUE           43.46N 86.42W
01/23/2011  M6.0 INCH        MUSKEGON           MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             1 W DEWITT              42.84N 84.60W
01/23/2011  M1.0 INCH        CLINTON            MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 9 AM.

1003 AM     SNOW             3 W BELLEVUE            42.44N 85.08W
01/23/2011  M0.7 INCH        BARRY              MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 7 AM.

1003 AM     SNOW             3 W WALKER              43.00N 85.83W
01/23/2011  M4.4 INCH        OTTAWA             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 730 AM.

1003 AM     SNOW             3 NNE HOLLAND           42.82N 86.09W
01/23/2011  M6.5 INCH        OTTAWA             MI   COCORAHS

            24 HOUR SNOWFALL ENDING AT 6 AM.

&&

MKALEMBK
Local storm report, Jan 23, 12:14 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1214 PM EST SUN JAN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     SNOW             OSHTEMO                 42.26N 85.68W
01/23/2011  M1.9 INCH        KALAMAZOO          MI   CO-OP OBSERVER

            24 HOUR SNOWFALL EDNING AT 8 AM.

1212 PM     SNOW             JAMESTOWN               42.83N 85.84W
01/23/2011  M4.0 INCH        OTTAWA             MI   TRAINED SPOTTER

            24 HOUR SNOWFALL ENDING AT 12 PM.

&&

MKALEMBK

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.